MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM CANNULATED DRILL BIT FLEXIBLE; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM CANNULATED DRILL BIT FLEXIBLE; BIT, DRILL
Model Number 03.033.004
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the surgeon was performing a piriformis femoral recon nail.After finishing the opening drill bit using cannulated drill bit flexible was broken near the proximal end of the drill bit.Later in the case, the retention pin screwdriver was used and it was noticed that the tip of the retention was missing.It did not break in this case and it was unsure when it was broken.The case was successfully completed without any surgical delay.No harm caused to patient and no broken fragments in patient.This report is for one (1) 14mm cannulated drill bit flexible.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary
=
> the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Photos of the item was received as well and the findings were consistent with physical device investigation.Visual analysis of the returned sample revealed that 14mm cannulated drill bit flexible was observed broken at the flexible shaft near the coupling.No other defect was found.A dimensional inspection for the 4mm cannulated drill bit flexible was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was [confirmed as the observed condition of the 4mm cannulated drill bit flexible would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review
=
> a manufacturing record evaluation was performed for the part: 03.033.004-us lot: 5l56857; and no non-conformances were identified.

Brand Name
14MM CANNULATED DRILL BIT FLEXIBLE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14488534
Report Number2939274-2022-01903
Device Sequence Number6107928
Product Code HTW
UDI-Device Identifier10886982271082
UDI-Public(01)10886982271082
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.033.004
Device Catalogue Number03.033.004
Device Lot Number5L56857
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RETENT PIN SCRDRIVER QC HEX 12/SHT/XL25
Patient SexUnknown